Florida, 2011Rip Current in Florida, April 21, 2011
April 21, 2011 · NWS JAX · 1 event in 1 county or zone
A father and son were rescued from rip currents at Vilano Beach. There was a low risk of rip currents that day.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A father and son were rescued from rip currents at Vilano Beach. There was a low risk of rip currents that day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 21, 2:04 PM EST, 56 minutes earlier.
Area forecast discussion, Apr 21, 2:04 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT THU APR 21 2011
.SHORT TERM...
THE MID/UPPER RIDGE WILL BUILD OVER THE SOUTHEAST STATES BY
FRIDAY...PUSHING THE FRONTAL BOUNDARY BACK TO THE NORTH. THE
SURFACE BERMUDA RIDGE AXIS WILL BUILD BACK OVER THE REGION INTO
THE WEEKEND. BREEZY ONSHORE FLOW WILL KEEP THE BEACHES COOLER IN
THE LOW/MID 80S WHILE TEMPS INLAND WILL REACH INTO THE UPPER
80S...AND DROP INTO THE 60S TONIGHT. EXPECT SCATTERED STORMS AGAIN
FOR SE GA TOMORROW AS THE FRONT DEPARTS.
SATURDAY SEES A DROP IN POPS...THOUGH ISOLATED AFTERNOON/EVENING
THUNDERSTORMS ARE POSSIBLE CLOSE TO THE I-75 CORRIDOR IN NE FL.
TEMPS SATURDAY WILL CLIMB INTO THE UPPER 80S/LOWER 90S INLAND BUT
WILL STAY IN THE MID 80S ALONG THE COAST. NIGHTTIME LOWS WILL DROP
INTO THE 60S.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
BERMUDA HIGH PRESSURE WILL BUILD BACK ACROSS THE FORECAST AREA
WITH PERSISTENT SOUTHEASTERLY FLOW. BY EARLY NEXT WEEK...THE
MID/UPPER RIDGE WILL BE OVER THE AREA AND WILL MOVE EAST OVER THE
ATLANTIC AS A STRONG TROUGH PUSHES INTO THE SOUTHERN PLAINS. AS
FOR POPS...POTENTIAL EXISTS FOR LATE DAY SEA BREEZE INTERACTIONS.
POPS INCREASE AS THE FORECAST PERIOD PROGRESSES...LARGELY TO
ACCOUNT FOR INFLUX OF MOISTURE AS THE TROUGH MOVES INTO THE AREA.
MAX TEMPS WILL BE IN THE UPPER 80S INLAND. MIN TEMPS WILL BE IN
THE 60S.
&&
.AVIATION...
MOST OF THE THUNDERSTORM ACTIVITY LATE THIS AFTERNOON INTO THIS
EVENING SHOULD REMAIN WEST AND NORTH OF THE TAF SITES. UPDATES
WILL BE MADE AS THE SITUATION UNFOLDS IF IT APPEARS ONE OF THE
TERMINALS WILL BE DIRECTLY IMPACTED. OTHERWISE VFR CONDITIONS ARE
EXPECTED WITH PERHAPS SOME MVFR CONDITIONS IN PATCHY FOG AT GNV
AND VQQ TONIGHT.
&&
.MARINE...
NO HEADLINES EXPECTED UNTIL POSSIBLY SATURDAY AFTERNOON WHEN
MARGINAL SCEC CONDITIONS COULD BE REALIZED WELL OFFSHORE DUE TO
INCREASING ELY SWELLS WHICH MAY RESULT IN COMBINED SEAS OF NEAR 6
FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 86 63 88 / 40 40 10 10
SSI 67 78 67 81 / 30 30 10 10
JAX 65 84 65 85 / 20 30 10 10
SGJ 66 82 67 83 / 10 20 10 10
GNV 62 88 63 88 / 10 20 10 20
OCF 62 89 63 88 / 10 20 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
PRESNALL/SHULER/KEEGAN
Hazardous weather outlook, Apr 21, 3:23 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 AM EDT THU APR 21 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
423 AM EDT THU APR 21 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. THE FAVORED AREA FOR STORMS WILL BE NORTH OF
INTERSTATE 10. SOME OF THESE STORMS MAY BE STRONG PRODUCING GUSTY
WINDS AND HAIL OF ONE HALF INCH TO ONE INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA
ON FRIDAY.
A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON FRIDAY. AN
ELEVATED RISK OF RIP CURRENTS WILL CONTINUE INTO THE WEEKEND DUE
TO INCREASING SWELLS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
FOR THEIR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
In the hours before
Local storm report, Apr 21, 1:01 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL ANTHONY 29.29N 82.11W
04/20/2011 E1.75 INCH MARION FL PUBLIC
OCALA ELECTRIC EMPLOYEE RELAYED A REPORT OF GOLF BALL
SIZED HAIL IN ANTHONY.
0515 PM HAIL 4 NNE OCALA 29.24N 82.12W
04/20/2011 E1.50 INCH MARION FL PUBLIC
OCALA ELECTRIC EMPLOYEE REPORTED PING PONG BALL SIZED
HAIL JUST NORTH OF OCALA.
&&
SHULERRip Current, St. Johns
- When
- April 21, 3:00 PM EST
- Where
- St. Johns forecast zone
- Reported by
- Broadcast Media
A father and son were caught in a rip current for 45 minutes near Vilano Beach. Another son was on the beach and called for the help of two 13-year old surfers. The two surfers rescued the father and son. No injuries were reported.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arkansas, April 21, 2011$240,000 · 2.75 in hail · 11 events
- Damaging Winds and High Wind in Utah, April 21, 2011$103,000 · 72 kt wind · 13 events
- Wildfire in Texas, April 21 to 24, 2011$55,000 · 2 events
- Flooding in Illinois, April 21 to 30, 2011$50,000 · 3 events
- Tornadoes and Hail in Texas, April 21, 2011EF1 · 10 events
- Hail in Oklahoma, April 21, 2011$25,000 · 1.75 in hail · 8 events
- Damaging Winds in Georgia, April 21, 2011$29,000 · 50 kt wind · 3 events
- Hail in South Carolina, April 21, 2011$10,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Texas, April 21 to 22, 2011$4,000 · 1 in hail · 9 events
- Winter Storm in Montana, April 21 to 22, 20118 events
- Hail in Georgia, April 21, 20111.75 in hail · 7 events
- Winter Storm in Montana, April 21 to 22, 20114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288059.